Hello all, thank you so much for taking the time to read this.
I'll start off by saying that this condition isn't mine, it's my boyfriend's, though he's spoken to me about it at length and I've witnessed it firsthand. He's in the throes of it right now, actually, and has been for the past three days.
He has had episodes like this for the past five years, and they've caused him to lose jobs due to the length of the illness. He will experience extreme nausea and very frequent vomiting (I won't say nonstop, but he may have an hour's reprieve at a time if lucky). There is no abdominal pain, only a horrible sense of nausea. He is unable to think clearly at these times. He has no fever and no paleness. The only things that seem to help him, a "system" he's worked out, are lying in a hot shower and shortly afterward running ice cubes along his back. Marijuana has also, in his words, "snapped him out of the cycle" in the past. A small amount of marijuana did seem to help him for a few hours yesterday (3 or 4), but by nightfall he was thrown back into the cycle. These episodes last for hours and sometimes, like right now, for days at a time.
He has gone to the hospital before to treat dehydration during these episodes, and doctors have never made a diagnosis. It may be because he is on Medicaid and cannot afford to see a specialist. I am not sure what tests they have performed on him. Some of his doctors have suggested CVS-Cyclic Vomiting Syndrome-but have never made the diagnosis for some reason. They have simply taken to treating the dehydration and letting him sleep. He has been given anti-nausea medications in the past, including some normally reserved for people going through chemo, but nothing has worked.
As much history as I know--his father seemed to have had similar symptoms a few years before my boyfriend himself started experiencing them, but his father has not had an episode in many years.
My boyfriend does have anxiety problems. He has been on medication for it in the past (an anti-depressant) but I'm not sure what it was. He has not been on the medication due to lack of funding for at least 8 months.
If anyone has any theories or suggestions, I would be eternally grateful. These episodes are extremely detrimental to my boyfriend's quality of life. His lack of insurance severely limits the extent to which we can search for a diagnosis.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?